Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 27.05.2019
From: Sarah

Subject: Hubby still getting flare ups on sulphalazine and steroids

Hi guys- god what a relief there is a board for support on this condition, Iām so anxious and worried about dear hubby bless him . Basically in a nut shell this all seemed to have kicked off and whether itās related or not I donāt know- 3 year ago all fit and well- then had the biggest dose of chicken pox ever! Care of my darling daughter ;-)- went on anti virals- took three weeks to get over! - then about a year after this- had a weird rash on legs and I panicked thinking meningitis sent straight off to Gp Whom along with a dermatologist diagnosed HSP?!so was on whacking steroids for 6 months then slowly came off and boom all solved.... then nov last year he had a throat infection after a head cold and the leg pains he had with the hsp came back, back pain, and his 2nd toe on right foot became a red fat sausage!! Was referred to private rheumatologist and all bloods done etc and no rhemoatoid marker but all symptoms of an immune arthritis- they called it a reactive Arthritis- so started on sulphalazine- after 6 weeks still couldnāt walk- hobbling like a 90 year old and heās only 42 :-( heartbreaking as I felt I couldnāt help and I like to be in control ( Iām a practice nurse) couldnāt weight bare properly on the foot with the sausage toe and thighs and knee pain remained. Consultant said can take up to 12 weeks for this drug to work so put him on steroids too in inemterim- blunted within 2 days of 6 steroids a day he was bouncing about like his old self! . Slowly been on a wind down as per consultant of these and been fine- but down to 1 steroid from last Thursday and sausage toe has come back :-( and thigh and knee pain :-( Iām so sad as I thought we had knobbled it! ( at 10 weeks since starting Sulphalazine) so heās gone back up on the steroids- is this common?? Iām so worrried for him bless him.
reply | back to forum

Date: 30.05.2019
From: Anne

Subject: Re: Hubby still getting flare ups on sulphalazine and steroids

Hi Sarah, I think on this one you will have to go with the consultant. There are lots of meds that could help although it can take time to get the correct ones. Steroids are very effective but not a good idea to be on them long term. Hope he gets some relief soon x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+5=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board